Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diseases Caused By Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

Another Neuropathy Question?

Hello again. Curious if Neuroapathy is a side effect of certain anti-viral drugs ( Zerit, etc.) and neuropathy is caused by a damage or breakdown of the myelin sheath surrounding the nerves and though the first place it is usually felt is in the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The mechanism for the neuropathy that results from certain antiretrovirals is unknown, but demyelination is not a major feature. It generally does not involve other nerves or cause central nervous system disease regardless of the time of exposure... Read more »

Neuropathy - How early ???

I understand from your earlier responces that neuropathy can be caused by the HIV itself or it could be due to the drugs.After an exposure on march 30th I have taken Lamivudine and zudovudine for a month (started a week after the exposure). After 12...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Neuropathy would generally not happen as you are describing. You should see your doctor and discuss it with him/her and, if you have not already, determine the results of your HIV testing. Since you don't mention the results, I presume... Read more »

ddi/d4t and neuropathy

I have had severe neuropathy for about 4 years which has been caused by DDI, d4T and Hydroxyurea. I shall be coming off this combination in the next weeks or so. What are the chances of the neuropathy resolving itself over time? Are there any...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Generally, peripheral neuropathy does improve to some degree when the medications are discontinued, although this may take some time. There are no commercially available agents that have been shown to reverse medication-induced peripheral neuropathy.... Read more »
Connect With Others

NEUROPATHY

Posted by Anonymous, 5 Replies
JUST HAD A QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I... Read more »

Neuropathy?

Posted by Anonymous, 2 Replies
Just a few queries on HIV related neuropathy.

As I understand it, in most (~99%) cases it is the meds that cause neuropathy in HIV infected individuals and not the disease itself. I have also read, however, that peripheral neuropathy can occur very... Read more »

Neuropathy?

Posted by billc, 1 Reply
After a high risk encounter I had seven months ago I have developed a burning in my face that comes and goes. It is mostly isolated to the left forehead, but travels down around my eye. It comes and goes. It this neuropathy??
Concerned..
If not then... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »